What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 31, 9:45 PM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 31, 9:45 PM MST, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1145 PM CDT Fri Jul 31 2020
.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 31 2020
H5 analysis from earlier this morning, had a strong
shortwave centered over west central Missouri with a trough
extending south into the Arklatex. High pressure was anchored over
northern Arizona with a ridge of high pressure extending north into
southern British Columbia. West of the ridge, closed low pressure
was located roughly 700 miles west of Washington state. Across
Canada, a trough of low pressure extended from northern Hudson Bay,
southwest into central Manitoba. East of this feature, low pressure
was noted over eastern Quebec. At the surface, low pressure was
located over southern Manitoba. A cold front extended southwest,
across North Dakota into northwestern South Dakota. Elsewhere, high
pressure was anchored over northern Colorado. As of 2 PM CDT, skies
were partly to mostly cloudy in the west and mostly clear in the
east. Temperatures ranged from 79 at O'Neill to 88 at Valentine.
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 330 PM CDT Fri Jul 31 2020
Meager precipitation
chances tonight and then again Saturday will be the main forecast
challenge in the short term. Already this afternoon, some agitated
cu was present generally along the highway 61 corridor from near
Hyannis south to Imperial. This morning's 12z sounding for KLBF
indicated a low convective temp of 78 degrees. Already as of 2 PM
CT this afternoon, readings had climbed into the upper 70s to lower
80s. No surprise, as of 2 PM, some isolated showers have begun to
pop up in the western Sandhills and eastern Panhandle. This activity
will remain sub severe as deep layer shear this afternoon is only on
the order of 15 to 20 KTS. This diurnally driven convection, will
dissipate quickly by the early evening hours as we loose surface
heating. The threat for precipitation then shifts to the Dakotas and
northern Nebraska tonight. The upper level shortwave over central
Manitoba, will slide into Ontario tonight, forcing a cold front
south into northern Nebraska overnight. This will result in an
increased threat for isolated thunderstorms across northern Nebraska
overnight. Will keep pops below 30 percent, as mid and upper level
forcing is rather meager in our area and focused more over
Minnesota. Additional chances for storms will accompany the frontal
passage in eastern portions of the forecast area Saturday morning
with dry conditions expected through midday in the west. By Saturday
afternoon, some showers and storms may fire along an instability
axis from the Black Hills into far NW Nebraska. North northwesterly
winds, will carry this activity south southeast into the panhandle
and far SW Nebraska. ATTM the best threat for pops Saturday evening
is west of highway 61 from Merriman to Imperial. As for the severe
threat Saturday afternoon/evening in the west, deep layer shear
increases to 25 to 35 KTS from highway 61 west into the panhandle,
so ample shear exists for some strong to low end severe storms. As a
hedge, am favoring the best severe threat west of the forecast area
where the core of the instability axis is forecast.
.LONG TERM...(Sunday through Friday)
Issued at 330 PM CDT Fri Jul 31 2020
High pressure will build south
into the Dakotas and north central Nebraska for Sunday. Much drier
air will accompany this feature with surface dew points in the lower
50s in northern Nebraska noted Sunday. Further west, another round
of thunderstorms will develop late in the day Sunday into Sunday
night over the higher terrain of the panhandle, eastern Wyoming and
the front range of Colorado. The latest NAM12 soln develops a nice
band of instability from the western panhandle into eastern Wyoming
and eastern Colorado. Based on the NNW H5 flow, this activity should
stay west of the forecast area Sunday and Sunday night with a dry
forecast expected. The next threat for precipitation will arrive on
Tuesday afternoon/evening. A northern stream shortwave, will force a
warm front through the forecast area Tuesday night. Warmer
temperatures will push into the area Wednesday and beyond, behind
the exiting warm front with drier conditions expected.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1145 PM CDT Fri Jul 31 2020
The showers and thunderstorms across ncntl Nebraska should exit
the region by 09z. A period of MVFR ceilings may develop in this
area 11z-17z Saturday morning.
Other isolated showers and thunderstorms may develop across the
Nebraska Panhandle Saturday evening. Otherwise, VFR is expected
throughout wrn and ncntl Nebraska overnight through Saturday
evening.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Jul 31, 12:42 PM MST, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
242 PM CDT Fri Jul 31 2020
NEZ004>010-022>029-035>038-056>059-069>071-094-011945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
242 PM CDT Fri Jul 31 2020 /142 PM MDT Fri Jul 31 2020/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
Isolated thunderstorms are possible this afternoon across the
eastern panhandle and western Sandhills. Additional storms then
spread into north central Nebraska this evening and tonight.
Severe weather is not expected but the stronger storms may
contain brief heavy downpours, gusty winds, and occasional
lightning.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Near daily thunderstorm chances will affect parts of western and
north central Nebraska through the middle of next week. Severe
potential this weekend looks low at this time. Stay tuned to
later forecasts regarding chances for severe weather beyond
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 31, 6:37 PM MST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
837 PM CDT Fri Jul 31 2020
NEZ004-005-094-010215-
Sheridan-Eastern Cherry-Western Cherry-
837 PM CDT Fri Jul 31 2020
...A LINE OF SHOWERS WILL AFFECT NORTHERN CHERRY AND NORTHERN
SHERIDAN COUNTIES...
At 836 PM CDT/736 PM MDT/, radar indicated showers were located along
a line extending from 6 miles southeast of Harrington to near
Batesland to 8 miles southeast of Oelrichs. Movement was southeast at
40 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Gordon, Rushville, Hay Springs, Cody, Merriman, Kilgore, Nenzel,
Medicine Lake, Merritt Reservoir, White Clay, Clinton, Intersection
of Highway 87 and Craven Creek Road, Eli, Lone Butte, Irwin,
Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Rock Hill, Pine Ridge
and Hoover Lake.
This includes the following highways...
Highway 20 between mile markers 74 and 179.
Highway 250 between mile markers 42 and 48.
Highway 61 between mile markers 207 and 231.
Highway 97 between mile markers 115 and 130.
Highway 83 between mile markers 192 and 193.
LAT...LON 4300 10096 4259 10051 4267 10169 4260 10277
4300 10279
TIME...MOT...LOC 0136Z 325DEG 37KT 4310 10117 4316 10216 4310 10309
GomezSpecial weather statement, Jul 31, 6:56 PM MST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
856 PM CDT Fri Jul 31 2020
NEZ005>010-094-010245-
Brown NE-Eastern Cherry NE-Holt NE-Rock NE-Keya Paha NE-
Western Cherry NE-Boyd NE-
856 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN ROCK...NORTHERN BROWN...NORTHWESTERN HOLT...KEYA PAHA
AND SOUTHWESTERN BOYD COUNTIES UNTIL 945 PM CDT/845 PM MDT/...
At 856 PM CDT/756 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southeast of Hamill
to Nenzel. Movement was south at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Valentine, Springview, Johnstown, Norden, Crookston, Wood Lake,
Burton, Nets Peak, Bobcat State Wildlife Management Area, Meadville,
North River Trail, Sparks, Keller Park State Recreation Area, Thomas
Creek State Wildlife Management Area, Smith Falls State Park,
Schlagel Creek State Wildlife Management Area, Antelope Peak, Highway
97 crossing the Niobrara River, Mills and Brocksburg.
This includes the following highways...
Highway 183 between mile markers 202 and 225.
Highway 20 between mile markers 180 and 232.
Highway 97 between mile markers 131 and 141.
Highway 83 between mile markers 194 and 222.
Highway 12 between mile markers 1 and 88.
LAT...LON 4283 9916 4247 10037 4300 10096 4300 9925
TIME...MOT...LOC 0156Z 344DEG 48KT 4347 9961 4295 10108
Gomez
Special weather statement, Jul 31, 7:12 PM MST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
912 PM CDT Fri Jul 31 2020
NEZ004-005-094-010245-
Sheridan-Eastern Cherry-Western Cherry-
912 PM CDT Fri Jul 31 2020
...A LINE OF SHOWERS WITH STRONG WINDS WILL AFFECT CENTRAL CHERRY
AND NORTHERN SHERIDAN COUNTIES...
At 911 PM CDT/811 PM MDT/, radar indicated showers were located along
a line extending from 8 miles southeast of Slim Buttes to 9 miles
northwest of Merriman to 10 miles northeast of Merritt Reservoir.
Movement was southeast at 40 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Gordon, Rushville, Hay Springs, Merriman, Medicine Lake, Merritt
Reservoir, Valentine National Wildlife Refuge, Clinton, Lone Butte,
Irwin, Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Rock Hill, Anderson
Bridge State Wildlife Management Area, Metcalf State Wildlife
Management Area, Indian Hill, Highway 61 crossing the Snake River,
Steer Creek Campground and Morgan Lake.
This includes the following highways...
Highway 20 between mile markers 74 and 145.
Highway 250 between mile markers 31 and 48.
Highway 61 between mile markers 196 and 228.
Highway 97 between mile markers 99 and 130.
Highway 83 between mile markers 176 and 193.
LAT...LON 4294 10279 4299 10191 4279 10072 4229 10019
4253 10138 4245 10277 4278 10277 4279 10279
TIME...MOT...LOC 0211Z 320DEG 35KT 4295 10274 4297 10187 4277 10074
GomezSpecial weather statement, Jul 31, 7:43 PM MST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
943 PM CDT Fri Jul 31 2020
NEZ005>010-026-094-010330-
Brown NE-Eastern Cherry NE-Holt NE-Rock NE-Keya Paha NE-
Western Cherry NE-Blaine NE-Boyd NE-
943 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...ROCK...BROWN...
NORTHWESTERN HOLT...NORTHWESTERN BLAINE...KEYA PAHA AND SOUTHWESTERN
BOYD COUNTIES UNTIL 1030 PM CDT/930 PM MDT/...
At 941 PM CDT/841 PM MDT/, Doppler radar was tracking strong
thunderstorms with strong wind gusts along a line extending from 16
miles west of Naper to 9 miles north of Ainsworth to 8 miles east of
Valentine National Wildlife Refuge. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Valentine, Ainsworth, Bassett, Springview, Atkinson, Stuart, Long
Pine, Newport, Johnstown, Norden, Elsmere, Crookston, Wood Lake,
Burton, Hofeld Lake, Raven, Bobcat State Wildlife Management Area,
Twin Lakes State Wildlife Management Area, Willow Lake State Wildlife
Management Area and Thomas Creek State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 156 and 225.
Highway 20 between mile markers 179 and 294.
Highway 97 between mile markers 128 and 141.
Highway 83 between mile markers 184 and 222.
Highway 12 between mile markers 1 and 90.
LAT...LON 4252 9885 4221 9940 4208 10024 4300 10095
4300 9921
TIME...MOT...LOC 0241Z 327DEG 39KT 4291 9942 4269 9984 4257 10045
GomezSpecial weather statement, Jul 31, 8:26 PM MST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
1026 PM CDT Fri Jul 31 2020
NEZ005-008>010-026>028-010415-
Brown NE-Loup NE-Eastern Cherry NE-Holt NE-Garfield NE-Rock NE-
Blaine NE-
1026 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...ROCK...
LOUP...SOUTHERN BROWN...NORTHWESTERN GARFIELD...WESTERN HOLT AND
BLAINE COUNTIES UNTIL 1115 PM CDT...
At 1025 PM CDT, Doppler radar was tracking strong thunderstorms with
strong winds along a line extending from near Atkinson to 11 miles
north of Rose to 9 miles northwest of Elsmere. Movement was
southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Bassett, Brewster, Atkinson, Stuart, Long Pine, Chambers, Newport,
Rose, Amelia, Elsmere, Emmet, Dustin, Hofeld Lake, Fox Bayou, Raven,
Almeria Meadow State Wildlife Management Area, Hawley Flats, Twin
Lakes State Wildlife Management Area, Willow Lake State Wildlife
Management Area and Carson Lake.
This includes the following highways...
Highway 183 between mile markers 130 and 182.
Highway 20 between mile markers 251 and 299.
Highway 281 between mile markers 164 and 170.
LAT...LON 4220 9860 4187 9924 4178 10002 4237 10047
4253 9975 4284 9906
TIME...MOT...LOC 0325Z 335DEG 41KT 4261 9899 4234 9953 4224 10032
Gomez